Alert archive / Indiana / Winter Storm Warnings in 2018

Winter Storm Warning 1, NWS Indianapolis, IN

January 11, 201811 counties in Indiana

NWS Indianapolis, IN issued this winter storm warning at Jan 11, 2018, 2:53 PM EST for 11 counties in Indiana. It took effect at Jan 12, 2018, 1:00 AM EST. It was in force for 21 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 11, 2018, 2:53 PM EST (19:53 UTC)
In effect from
Jan 12, 2018, 1:00 AM EST
Expired
Jan 12, 2018, 10:00 PM EST
In force
21 hr
Issued by
NWS Indianapolis, IN

Counties Bartholomew County, IN, Brown County, IN, Daviess County, IN, Decatur County, IN, Greene County, IN, Jackson County, IN, Jennings County, IN, Knox County, IN, Lawrence County, IN, Martin County, IN, Monroe County, IN

The radar

The Indianapolis radar (KIND), 82 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 12, 6:38 AM ESTFREEZING RAIN 0.12 Se Bloomington, INPLUS 0.2 SLEET. TOTAL LIQUID EQUIVALENT OF ALL PRECIPITATION SINCE 3:00 PM THU IS 1.12.
Jan 12, 7:56 AM ESTSLEET 0.3Woodview Hills, IN0.3 INCH OF ICE LAYER/ SNOW.
Jan 12, 11:00 AM ESTFREEZING RAIN 0.12 Nw Hayden, IN
Jan 12, 2:07 PM ESTSNOW 2Bloomington, IN
Jan 12, 3:35 PM ESTSNOW 33 E Vincennes, IN
Jan 12, 5:04 PM ESTSNOW 2.5Ellettsville, IN
Jan 12, 5:46 PM ESTSNOW 4.53 Nnw Smithville, INFORWARDED FROM WTHR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.9 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2018-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2018-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 342 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
489 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
342 m²/s²
0-3 km storm-relative helicity
299 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

489 
WWUS43 KIND 111953
WSWIND

URGENT - WINTER WEATHER MESSAGE
National Weather Service Indianapolis IN
253 PM EST Thu Jan 11 2018

...Winter Weather to impact Central Indiana Friday...

.A winter storm will impact central Indiana on Friday. Low 
pressure passing south of Indiana along with the arrival of a cold
front will result in freezing rain on early Friday before 
changing over to snow during the day on Friday. 

The combination of ice from the freezing rain and light snow on 
Friday will result difficult driving situations. 

INZ061>065-067>072-120400-
/O.UPG.KIND.WS.A.0001.180112T0600Z-180113T0600Z/
/O.NEW.KIND.WS.W.0001.180112T0600Z-180113T0300Z/
Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-Martin-
Lawrence-Jackson-Jennings-
Including the cities of Bloomington, Columbus, Vincennes, 
Bedford, and Seymour
253 PM EST Thu Jan 11 2018

...WINTER STORM WARNING IN EFFECT FROM 1 AM TO 10 PM EST FRIDAY...

* WHAT...Heavy mixed precipitation expected. Plan on difficult 
  travel conditions, including during the evening commute on 
  Friday. Total snow and sleet accumulations of 1 to 3 inches 
  and ice accumulations of one tenth to two tenths of an inch 
  are expected.

* WHERE...Portions of central, south central, southeast and 
  southwest Indiana.

* WHEN...From 1 AM to 10 PM EST Friday.

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means significant amounts of snow, sleet
and ice are expected. This will make travel very hazardous or
impossible. The latest road conditions for Indiana can be
obtained by
calling 1 800 2 6 1 7 6 2 3

$$

INZ037>042-046>049-053>057-120400-
/O.UPG.KIND.WS.A.0001.180112T0600Z-180113T0600Z/
/O.NEW.KIND.WW.Y.0002.180112T0600Z-180113T0300Z/
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Hendricks-Marion-
Hancock-Henry-Owen-Morgan-Johnson-Shelby-Rush-
Including the cities of Anderson, Muncie, Indianapolis, 
and Shelbyville
253 PM EST Thu Jan 11 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 10 PM EST
FRIDAY...

* WHAT...Mixed precipitation expected. The ice will result in 
  difficult travel conditions, including during the morning 
  commute on Friday. Total snow and sleet accumulations of 1 to 
  3 inches and ice accumulations of one tenth to two tenths of 
  an inch are expected.

* WHERE...Portions of central, east central and west central 
  Indiana.

* WHEN...From 1 AM to 10 PM EST Friday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Be prepared for
slippery roads and limited visibilities, and use caution while
driving. The latest road conditions for Indiana can be obtained
by
calling 1 800 2 6 1 7 6 2 3

$$

INZ021-028>031-035-036-043>045-051-052-060-120400-
/O.NEW.KIND.WW.Y.0002.180112T0600Z-180113T0300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Vermillion-Parke-Putnam-Vigo-Clay-Sullivan-
Including the cities of Lafayette, Frankfort, Kokomo, 
Crawfordsville, and Terre Haute
253 PM EST Thu Jan 11 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 10 PM EST
FRIDAY...

* WHAT...Mixed precipitation expected. The ice will result in 
  difficult travel conditions, including during the morning 
  commute on Friday. Total snow and sleet accumulations of up to 
  two inches and ice accumulations of up to one tenth of an inch 
  are expected.

* WHERE...Portions of central, north central, southwest and west 
  central Indiana.

* WHEN...From 1 AM to 10 PM EST Friday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Be prepared for
slippery roads and limited visibilities, and use caution while
driving. The latest road conditions for Indiana can be obtained
by
calling 1 800 2 6 1 7 6 2 3

$$

For more information from the National Weather Service visit
http://weather.gov/ind

PUMA
4 follow-up statements
717 
WWUS43 KIND 120845
WSWIND

URGENT - WINTER WEATHER MESSAGE
National Weather Service Indianapolis IN
345 AM EST Fri Jan 12 2018

...Winter Weather to impact Central Indiana Today...

.A winter storm will impact central Indiana today. Low pressure 
passing south of Indiana along with the passage of a cold front 
will result in a mix of freezing rain, sleet, and snow this 
morning before changing over to mostly snow during the afternoon.

The combination of ice from the freezing rain and light snow will
result difficult driving situations.

INZ061>065-067>072-121600-
/O.CON.KIND.WS.W.0001.000000T0000Z-180113T0300Z/
Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-Martin-
Lawrence-Jackson-Jennings-
Including the cities of Bloomington, Columbus, Vincennes, 
Bedford, and Seymour
345 AM EST Fri Jan 12 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Heavy mixed precipitation expected. Plan on difficult
  travel conditions, including during the morning and evening
  commute today. Total snow and sleet accumulations of 2 to 4
  inches and ice accumulations of one to two tenths of an inch are
  expected. 

* WHERE...Portions of central, south central, southeast and 
  southwest Indiana. 

* WHEN...From 1 AM to 10 PM EST Friday.

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means significant amounts of snow, sleet
and ice are expected. This will make travel very hazardous or
impossible. The latest road conditions for Indiana can be
obtained by calling 1 800 2 6 1 7 6 2 3

$$

INZ021-028>031-035>049-051>057-060-121600-
/O.CON.KIND.WW.Y.0002.000000T0000Z-180113T0300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-
Including the cities of Lafayette, Frankfort, Kokomo, 
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, 
and Shelbyville
345 AM EST Fri Jan 12 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Mixed precipitation expected. The ice will result in
  difficult travel conditions, including during the morning and
  evening commute today. Total snow and sleet accumulations of 1
  to 3 inches and ice accumulations of one to two tenths of an
  inch are expected. 

* WHERE...Portions of central, east central and west central 
  Indiana. 

* WHEN...From 1 AM to 10 PM EST Friday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Be prepared for
slippery roads and limited visibilities, and use caution while
driving. The latest road conditions for Indiana can be obtained
by calling 1 800 2 6 1 7 6 2 3

$$
987 
WWUS43 KIND 121433
WSWIND

URGENT - WINTER WEATHER MESSAGE
National Weather Service Indianapolis IN
933 AM EST Fri Jan 12 2018

INZ061>065-067>072-122245-
/O.CON.KIND.WS.W.0001.000000T0000Z-180113T0300Z/
Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-Martin-
Lawrence-Jackson-Jennings-
Including the cities of Bloomington, Columbus, Vincennes, 
Bedford, and Seymour
933 AM EST Fri Jan 12 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Heavy mixed precipitation occurring. Plan on difficult 
  travel conditions, including during the evening commute. 
  Additional snow and sleet accumulations of 1 to 3 inches and 
  ice accumulations of up to one tenth of an inch are expected.

* WHERE...Portions of central, south central, southeast and 
  southwest Indiana.

* WHEN...Until 10 PM EST this evening.

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means significant amounts of snow, sleet
and ice are occurring. This will make travel very hazardous or
impossible. The latest road conditions for Indiana can be
obtained by
calling 1 800 2 6 1 7 6 2 3

$$

INZ021-028>031-035>049-051>057-060-122245-
/O.CON.KIND.WW.Y.0002.000000T0000Z-180113T0300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-
Including the cities of Lafayette, Frankfort, Kokomo, 
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, 
and Shelbyville
933 AM EST Fri Jan 12 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Mixed precipitation occurring. The ice will result in 
  difficult travel conditions. Additional snow accumulations of 
  up to two inches and ice accumulations of around one tenth are 
  expected.

* WHERE...Portions of central, east central, north central, 
  southwest and west central Indiana.

* WHEN...Until 10 PM EST this evening.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Be prepared for
slippery roads and limited visibilities, and use caution while
driving. The latest road conditions for Indiana can be obtained
by
calling 1 800 2 6 1 7 6 2 3

$$

For more information from the National Weather Service visit
http://weather.gov/ind
276 
WWUS43 KIND 122014
WSWIND

URGENT - WINTER WEATHER MESSAGE
National Weather Service Indianapolis IN
314 PM EST Fri Jan 12 2018

...Snow Continues across Central Indiana...

.Accumulating Snow will continue late this afternoon and this
evening across Central Indiana. This will result in slippery roads
and surfaces.

INZ061>065-067>072-130300-
/O.CON.KIND.WS.W.0001.000000T0000Z-180113T0300Z/
Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-Martin-
Lawrence-Jackson-Jennings-
Including the cities of Bloomington, Columbus, Vincennes, 
Bedford, and Seymour
314 PM EST Fri Jan 12 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Heavy mixed precipitation occurring. Plan on difficult
  travel conditions, including during the evening commute.
  Additional snow accumulations of up to two inches are expected.

* WHERE...Portions of central, south central, southeast and 
  southwest Indiana.

* WHEN...Until 10 PM EST this evening.

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means significant amounts of snow, sleet
and ice are occurring. This will make travel very hazardous or
impossible. The latest road conditions for Indiana can be
obtained by
calling 1 800 2 6 1 7 6 2 3

$$

INZ021-028>031-035>049-051>057-060-130300-
/O.CON.KIND.WW.Y.0002.000000T0000Z-180113T0300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-
Including the cities of Lafayette, Frankfort, Kokomo, 
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, 
and Shelbyville
314 PM EST Fri Jan 12 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Snow occurring. Plan on slippery road conditions,
  including during the evening commute. Additional snow
  accumulations of up to two inches are expected.

* WHERE...Portions of central, east central, north central, 
  southwest and west central Indiana.

* WHEN...Until 10 PM EST this evening.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for Indiana can be obtained by
calling 1 800 2 6 1 7 6 2 3

$$

For more information from the National Weather Service visit
http://weather.gov/ind

PUMA
010 
WWUS43 KIND 130305
WSWIND

URGENT - WINTER WEATHER MESSAGE
National Weather Service Indianapolis IN
1005 PM EST Fri Jan 12 2018

...Winter Storm has ended...

.The threat for additional ice and snow accumulations has ended.
However, roads will remain slippery and snow-covered.

INZ061>065-067>072-130415-
/O.EXP.KIND.WS.W.0001.000000T0000Z-180113T0300Z/
Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-Martin-
Lawrence-Jackson-Jennings-
Including the cities of Bloomington, Columbus, Vincennes, 
Bedford, and Seymour
1005 PM EST Fri Jan 12 2018

...WINTER STORM WARNING HAS EXPIRED...

The threat for additional ice and snow accumulations has ended.

$$

INZ021-028>031-035>049-051>057-060-130415-
/O.EXP.KIND.WW.Y.0002.000000T0000Z-180113T0300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-
Including the cities of Lafayette, Frankfort, Kokomo, 
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, 
and Shelbyville
1005 PM EST Fri Jan 12 2018

...WINTER WEATHER ADVISORY HAS EXPIRED...

The threat for additional ice and snow accumulations has ended.

$$

For more information from the National Weather Service visit
http://weather.gov/ind

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this winter storm warning went out at Jan 11, 2:46 PM EST, 7 minutes earlier.

Area forecast discussion, Jan 11, 2:46 PM EST, 7 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
246 PM EST Thu Jan 11 2018

.UPDATE...
The SYNOPSIS...NEAR TERM and SHORT TERM Sections have been updated below.

&&

.SYNOPSIS...
Issued at 246 PM EST Thu Jan 11 2018

Warm and moist southerly flow will remain in place tonight ahead
of a strong cold front over the Illinois and Missouri. This will
result in warm and wet weather tonight. The cold front will sweep
across Indiana early on Friday Morning. This will result in a
precipitation type change over from rain to freezing rain and then
eventually to snow. The combination of ice and snow may make for
difficult driving conditions on Friday.

The front will exit the area on Friday night and snow will taper
off. A cold...arctic high pressure system will then build across
the region for the weekend and temperatures will plummet to below
normals for much of next week.

Yet another chance of snow will be possible on Sunday Night and
Monday as a quick moving clipper system sweeps through the region.

&&

.NEAR TERM /Tonight/...

Issued at 246 PM EST Thu Jan 11 2018

Surface analysis early this afternoon shows a strong cold front
stretching from Central Wisconsin across Western Illinois to
Central Missouri and Western Arkansas. Warm and moist southerly
flow was in place across Central Indiana ahead of the front. Temps
and dew point have risen in to the 50s across much of the
area...revealing a warm and moist air mass. Aloft water vapor
shows a deep and sharp trough in place over the Central Plains
sliding eastward. National Radar mosaics show scattered light
rain showers along and ahead of the front.

Forecast soundings tonight show a gradual development of deep
moisture withing the column...with excellent lift arriving after
06Z ahead of the upper trough. Model suggest after 09Z-12Z that
the colder air begins to arrive as forecast soundings show temps
in the lowest levels falling below freezing and revealing a
classic freezing rain sounding. Given expected QPF...light icing
of 0.1-0.2 will be possible...particularly across points across
the southern forecast area.

Will use a blend on overnight lows...with temps falling through
the overnight and the lows occurring at 12Z.

&&

.SHORT TERM /Friday through Sunday/...

Issued at 246 PM EST Thu Jan 11 2018

Models suggest the cold front will be bisecting our forecast area
near 12Z as the Friday forecast period begins. As stated in the
previous period discussion...freezing rain should ongoing across
much of the forecast area near 12Z as the cold air continues to
filter in. By 15Z...forecast soundings show temperatures within
the column falling entirely below freezing resulting in a change
over to snow. However best lift will be quickly exiting the area
at that time. As moisture is lost by late afternoon forecast
soundings show dry air beginning to infiltrate the column as the
upper trough swings toward the Carolinas. Thus this should result
in snow tapering off.

Thus summing up this system...we start with rain...changing to
freezing rain on early Friday morning...before changing to snow
and snow tapers off and ends in the afternoon. This still could
result in a thin layer of ice put down across surfaces early
Friday morning...followed by some light snow amounts of 2-3
inches. Thus due to the combined possible impacts of different
precipitation types, will go ahead with a Winter Storm Warning
across the southern parts of Central Indiana with a Advisory in
place to points north. Better confidence in slightly higher precip
amounts across southern Indiana point toward better chances for
weather impacting events/travel.

It should be noted that should the freezing rain come in quicker
or heavier than expected...an upgrade to warning in the advisory
area is not out of the question...again...stay tuned.

Strong Cold air advection will be in place on Friday night and
Saturday as NW flow will be expected aloft and arctic high
pressure will build across the plains and midwest. Forecast
soundings through this time show a very dry column and subsidence.
Given the quick flow aloft...only some high clouds are expected
to be passing from time to time.

On Saturday Night and Sunday the models suggest that the surface
high settles across Central Indiana as NW flow persists aloft.
Subsidence and drying with this arctic air mass remain. Thus more
of the same...Partly cloudy...cold and will trend temps at or
below the forecast builder blend given the cold air mass in place.

&&

.LONG TERM /Sunday Night Through Thursday/...
Issued at 140 PM EST Thu Jan 11 2018

Models are close enough that the model blend initialization
was accepted for most items.

The long term will see below average temperatures as the area
remains in an upper trough for much of the period.

A clipper system will move through the area Sunday night into
Monday, bringing snow to much of the area. This snow looks to be a
fluffy snow with perhaps a couple of inches for many locations. Of
course this is far enough out that the path of strength of the
system is not set, so changes in snow amounts and locations could
change. This snow could impact the Monday morning commute.

Some lake enhanced snow showers could sneak into the northern
forecast area Tuesday in the cold advection pattern behind the
system. Otherwise dry and cold conditions can be expected through
the remainder of the long term.

&&

.AVIATION (Discussion for the 111800Z TAF Issuance)...
Issued at 1140 AM EST Thu Jan 11 2018

Conditions are expected to deteriorate to IFR early in the period
and remain predominantly so through much of the TAF period. Rain
will become mixed precipitation after 06Z and then become all snow
by 12-14Z.

Rain will become more widespread this afternoon. Ceilings will
likely bounce between IFR and low MVFR early before settling into
predominant IFR. Visibility will lower to IFR this evening and
overnight.

From west to east, rain will mix with and change to freezing
rain/sleet overnight then switch to snow. Confidence is low to
medium in specifics of timing and duration of each changeover.

Winds will be gusty this afternoon and then again overnight and
Friday.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from late tonight through late Friday night
for INZ037>042-046>049-053>057-061>065-067>072.

&&

SYNOPSIS...Puma
NEAR TERM...Puma
SHORT TERM...Puma
LONG TERM...50
AVIATION...50
Hazardous weather outlook, Jan 11, 4:12 AM EST, 10 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
412 AM EST Thu Jan 11 2018

INZ021-028>031-035>049-051>057-060>065-067>072-120915-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Lafayette, Frankfort, Kokomo,
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute,
Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour
412 AM EST Thu Jan 11 2018

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

Outlook: A wintry mix will begin to overspread the area tonight.

Hazards: Slick roads and surfaces.

Timing: Beginning in the northwest around 11 PM, central around 4 AM,
and southeast around daybreak.

Discussion: An approaching Arctic front will prompt a changeover to
wintry precipitation tonight across central Indiana.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Outlook: The changeover to a wintry mix and then snow will continue
to progress across the area Friday morning. 1 to 4 inches of snow and
sleet are expected across central Indiana, along with light icing.
Much colder weather will return for the weekend. Wind chills will be
below zero by Saturday night. Additional light snow accumulations
appear possible late in the weekend into early next week.

Discussion: A storm system will move from the Tennessee Valley to the
eastern Great Lakes this weekend. This storm will bring accumulating
snowfall to parts of the area. Colder air will return as well.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report precipitation type transitions and
amounts tonight into Friday.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 2:53 PM ESTWinter Weather AdvisoryINDBoone, Carroll, Clay, Clinton, Delaware, Fountain and 22 more31 hr

Nearby

Winter Storm Warnings in Indiana, 2018Every winter storm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.